Two new reports add to concerns about the potential link between long-term use of bisphosphonates and serious adverse events.
Bisphosphonates have become a mainstay of therapy for osteoporosis and have been demonstrated to substantially reduce hip fractures. However, a growing data set suggests that long-term use of these products is associated with an increased risk of a rare type of femoral fracture that occurs with little or no trauma. Additionally, there have been conflicting results on whether prolonged use might also be associated with an increased risk of esophageal cancer. The latest data appear to support an association.
Register and get free email Table of Contents alerts, saved searches, PowerPoint downloads, CME quizzes, and more
Subscribe for full-text access to content from 1998 forward and a host of useful features
Activate your current subscription (AMA members and current subscribers)
Purchase Online Access to this article for 24 hours
Graphic Jump Location
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 4
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
and access these and other features:
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.